Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Dose epilepsy cause high and low blood pressure?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5507 Questions
Question
dose epilepsy cause high and low bloodpressure
Posted Thu, 18 Oct 2012 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,
Thank you for getting back to Healthcare magic.
First of all, let me reassure you that epilepsy does not have any long-term or permanent effects on blood pressure.
However, during an epileptic attack or immediately after the attack, the blood pressure and pulse rate may increase. After a few minutes, both BP and pulse become normal.
I hope it clarifies.
Please get back if you have more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXX consultant neurologist
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 40 minutes later
thank you for your advice

today my blood pressure droped and i felt like if i was going to faint until a coworker told me to drink a coca-cola so i did and i started to feel better and then theres times my blood pressure feel high and my face starts to swell up so what could cause my blood pressure to be high and then low
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for getting back.
Have you documented these blood pressure? It is important to check BP to confirm the feelings.
BP normally may fluctuate during the day. Abnormal decrease and increase in BP may be related to less food and water intake, excessive work load, fatigue, more sweating, stress, etc.
Please get back if you have more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
XXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 19 hours later
yes i started cheking my blood pressure today its usually 96/65 or 95/60 or diastolic sometimes goes in the 50.
dose low blood pressure feel the same as high blood pressure
 
 
Answered by Dr. Sudhir Kumar 7 hours later
Hi,
Thank you for getting back with more details.
Though normal BP is considered to be 120/80 mmHg, in real practice, normal BP has a range. Normal systolic BP may range from 80-90 mmHg to 130-140 mmHg. Similarly normal diastolic BP may range from 50-60 mmHg to 80-90 mmHg.
So, if a person has a BP of 90/60 mmHg and has no symptoms, we can choose to ignore it and treat it as normal. On the other hand, if he has symptoms such as light-headedness, fainting, extreme weakness & tiredness, giddiness, etc, then we have to take note of it and treat it.
High BP most often may not have any symptoms at all, until it reaches very high levels (when patients may have severe headache, blurred vision, confusion, fits, etc). Otherwise, a mild increase in BP may cause headache in about 10% of people.
I hope it clarifies. Please get back if you have more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
XXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 13 hours later
yes i do feel like headed and feel numb and been urinating alot i been drinking plenty of fluids including electrolite drinks. its been like this for the past 3 days.

should i stop taking diazepam i havent taken it since yesterday morning because people told me that diazepam drops the blood pressure.
 
 
Answered by Dr. Sudhir Kumar 5 hours later
Hi,
Thank you for getting back.
You should stop diazepam. Please continue taking plenty of fluids and electrolyte solutions.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 3 hours later
yes i have i have been drink alot and i urinated around 30 times today you been alot of help and support thank you for you patience and i do feel a little better im going tomorow morning to see a doctor to see what he will tell me.

doctors in XXXXXX are so ignorant its as if im treating my self
 
 
Answered by Dr. Sudhir Kumar 5 hours later
Thank you for your wishes.
Please keep me informed about the progress of your health.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
XXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 7 hours later
i have a prescription of amitriptyline you think that would help my low blood pressure go up
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,
Amitriptyline does not have any significant effect on blood pressure.
It has effects against depression, anxiety, tension headache and neuropathic pain.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 7 hours later
im going to give it a second chance now that im not on any medications and i visted my family doctor today and he told me i was crazy to stop woring so much and thats whats making me feel like i am today so im going relax and try a old prescription of keppra i have home that i gave up because of its side effects
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for getting back.
I agree with your family doctor.
Regarding Keppra, I use it very often in my patients and have found it to be very safe and effective.
Best wishes,
Dr Sudhir Kumar MD DM ( Neurology)
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 35 hours later
i started to take it again. i havent touched it since july from some really bad side effects i got from it and i been tryn to take it from this past saturday but i was too scared and i berely maned up today and shoved it down my throught and kind of feel a lil better
 
 
Answered by Dr. Sudhir Kumar 49 minutes later
Thank you for getting back.
Glad to know that you felt better after taking Keppra.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 30 hours later
thank you could you help me control my auras
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for getting back.
There are no separate medicines for XXXXXX Usually the same medications that control seizures would also control XXXXXX
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 15 minutes later
k thank you for your advice once again
 
 
Answered by Dr. Sudhir Kumar 15 minutes later
Take care
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 23 hours later
one more question sorry about this is ijust came with this theory a few minutes ago is it possible i was getting withdraw symptom do to the fact that i been taking a 1/4 of valium for 5 months and i needed to get my dose up to reach my tolerance
 
 
Answered by Dr. Sudhir Kumar 10 minutes later
Hi,
Thank you for getting back.
Withdrawal symptoms are more common when one abruptly stops diazepam.
However, if the dose of valium is gradually reduced and stopped, withdrawal symptoms are not common.
So, the chances of withdrawal symptoms are less in your case.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Dose epilepsy cause high and low blood pressure? 1 hour later
ok thanks again
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor